# SDR 9607909305

- Difficulty date: April 3, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N307RC
- Make and model: Doug DC-9-82
- Aircraft serial: 48086
- System (JASC): 5350 · Aerodynamic Fairings
- Part: Release Mech
- Condition: Out Of Adjust
- Location: Tail Cone
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING LINE CHECK, FOUND THAT EXCESSIVE FORCE WAS REQUIRED TO ACTIVATE THE TAIL CONE RELEASE SYSTEM AND THAT THE TAIL CONE FAILED TO DROP USING THE AFT EXIT DOOR HANDLE.  FURTHER INVESTIGATION REVEALED THAT A PANEL WAS INTERFERRING WITH LATCH FUNCTION.  ALSO, THAT THE EXTERNAL RELEASE HANDLE WAS OBSTRUCTED BY THE HANDLE CUTOUT SKIN.  CLEANED AND LUBED THE TAIL CONE LATCHES, TRIMMED THE PANEL AND TRIMMED THE HANDLE CUTOUT, CHECKED OK.
